MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.4: the trudi suction device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (2402140) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a revision functional endoscopic sinus surgery (fess) procedure, the accuracy was off by 7 mm.The registration probe and the 0° trudi nav suction device (tdns000z / 2402140) were replaced and the accuracy was still off, but ¿it was more accurate than before.¿ the procedure was able to be completed without any negative patient impact.After the procedure, a model head was used to perform extensive troubleshooting.On 01-oct-2024, additional information was received.Per the information, the end user did confirm accuracy using the registration probe (s/n: (b)(6)) after the registration process was completed.The end user confirmed accuracy using known landmarks in endoscopic visualization inside the nasal cavity ¿and it looked inaccurate.¿ inaccuracy was determined using functional assessment measure (fam) on the trudi system with the suction and then measured the inaccuracy with the measuring tool on the trudi system.Inaccuracy was first noticed when the end user looked with instruments on [the] model head after the case.There was no noticeable defects to the computed tomography (ct) scanned image.The additional information indicated that the physician performed the registration process and he was in serviced and has been ¿using the trudi for years.¿ the physician re-registered two times to try and fix the issue.The trudi software version is 2.3.1.144.Related to the procedure, there was no ferromagnetic material placed within the trudi zone.The patient tracker was not moved nor was the patient tracker cable under tension in relation to the reported event.The emitter pad was not moved.There was no other device¿s shaft in proximity to an emitter pad¿s transmitter.Per the information, the log files have been pulled and they have already been uploaded.Per the information related to the 0° trudi nav suction device (tdns000z / 2402140), when the accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor.They tried the [to plug] in the device in all dongles, no error, plugged it in after registration.¿ based on the additional information received on 01-oct-2024, the issue reported related to the 0° trudi nav suction device have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 0° trudi nav suction device was received contained in the decontamination pouch.Visual inspection was performed.No abnormalities were observed.The device underwent electrical testing.The device failed to meet the specifications for isolation between the shield and eeprom io and isolation between shield and eeprom gnd.The device failed calibration check.The issue reported is confirmed as the device failed the electrical and calibration tests.However, the root cause of such a finding remains unknown.A review of manufacturing documentation associated with this lot (2402140) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of acclarent¿s quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.However, instructions for use state that the user must confirm that trudi¿ suction is recognized and displayed by the trudi¿ system.The number of procedures that the trudi¿ suction was used with the trudi¿ system is presented in a circle.A green line at the bottom of the graphic reflects that the device is ready for the procedure.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 0 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20354121
Report Number3005172759-2024-00089
Device Sequence Number3351685
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public(01)10705031245877(11)240214(10)2402140
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Device Lot Number2402140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/25/2024
11/11/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/25/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT TRACKER.; REGISTRATION PROBE.; TRUDI CABLE - 1PK.; TRUDI NAVIGATION SYSTEM.
Patient SexUnknown